Alert archive / Maine / Gale Warnings in 2017

Gale Warning 18, NWS Caribou, ME

March 3, 2017

NWS Caribou, ME issued this gale warning at Mar 3, 2017, 2:49 PM EST. It took effect at Mar 4, 2017, 7:00 AM EST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2017, 2:49 PM EST (19:49 UTC)
In effect from
Mar 4, 2017, 7:00 AM EST
Expired
Mar 5, 2017, 11:17 AM EST
In force
28 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

164 
WHUS71 KCAR 031949
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
249 PM EST FRI MAR 3 2017

ANZ050>052-040400-
/O.CON.KCAR.SC.Y.0027.000000T0000Z-170304T1200Z/
/O.EXT.KCAR.UP.Y.0004.170304T0500Z-170305T1200Z/
/O.NEW.KCAR.GL.W.0018.170304T1200Z-170305T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
249 PM EST FRI MAR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...
...FREEZING SPRAY ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
7 AM EST SUNDAY...
...GALE WARNING IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST
SUNDAY.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
KT THROUGH TONIGHT...INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 
40KT SATURDAY AND SATURDAY NIGHT. SEAS 4 TO 7 FEET.

* FREEZING SPRAY...MODERATE VESSEL ICING IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
9 follow-up statements
644 
WHUS71 KCAR 040213
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
913 PM EST FRI MAR 3 2017

ANZ050>052-041015-
/O.CAN.KCAR.SC.Y.0027.000000T0000Z-170304T1200Z/
/O.CON.KCAR.UP.Y.0004.170304T0500Z-170305T1200Z/
/O.CON.KCAR.GL.W.0018.170304T1200Z-170305T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
913 PM EST FRI MAR 3 2017

...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM SATURDAY TO 7 AM EST
SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 4 TO 7 FEET.

* FREEZING SPRAY...MODERATE VESSEL ICING IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$
125 
WHUS71 KCAR 040743
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
243 AM EST SAT MAR 4 2017

ANZ050>052-041545-
/O.EXT.KCAR.UP.Y.0004.000000T0000Z-170305T1700Z/
/O.CON.KCAR.GL.W.0018.170304T1200Z-170305T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
243 AM EST SAT MAR 4 2017

...FREEZING SPRAY ADVISORY NOW IN EFFECT UNTIL NOON EST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM
EST SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 3 TO 6 FEET.

* FREEZING SPRAY...MODERATE VESSEL ICING IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$
398 
WHUS71 KCAR 041952
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
252 PM EST SAT MAR 4 2017

ANZ050>052-050400-
/O.UPG.KCAR.UP.Y.0004.000000T0000Z-170305T1700Z/
/O.NEW.KCAR.UP.W.0001.170304T1952Z-170305T1700Z/
/O.CON.KCAR.GL.W.0018.000000T0000Z-170305T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
252 PM EST SAT MAR 4 2017

...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL NOON EST SUNDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HEAVY
FREEZING SPRAY WARNING...WHICH IS IN EFFECT UNTIL NOON EST
SUNDAY. THE FREEZING SPRAY ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 3 TO 5 FEET.

* FREEZING SPRAY...HEAVY FREEZING SPRAY WILL ACCUMULATE ON
  VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
865 
WHUS71 KCAR 050246
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
946 PM EST SAT MAR 4 2017

ANZ050>052-051100-
/O.CON.KCAR.GL.W.0018.000000T0000Z-170305T1200Z/
/O.CON.KCAR.UP.W.0001.000000T0000Z-170305T1700Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
946 PM EST SAT MAR 4 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EST
SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
40 KT. SEAS 3 TO 5 FEET.

* FREEZING SPRAY...HEAVY FREEZING SPRAY WILL ACCUMULATE ON 
  VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HEWITT
804 
WHUS71 KCAR 050739
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
239 AM EST SUN MAR 5 2017

ANZ050>052-051545-
/O.CON.KCAR.GL.W.0018.000000T0000Z-170305T1200Z/
/O.CON.KCAR.UP.W.0001.000000T0000Z-170305T1700Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
239 AM EST SUN MAR 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 5 FEET.

* FREEZING SPRAY...HEAVY FREEZING SPRAY WILL ACCUMULATE ON 
  VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
416 
WHUS71 KCAR 051122
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
622 AM EST SUN MAR 5 2017

ANZ050>052-051700-
/O.CON.KCAR.GL.W.0018.000000T0000Z-170305T1200Z/
/O.CON.KCAR.UP.W.0001.000000T0000Z-170305T1700Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
622 AM EST SUN MAR 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 5 FEET.

* FREEZING SPRAY...HEAVY FREEZING SPRAY WILL ACCUMULATE ON 
  VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
582 
WHUS71 KCAR 051152
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
652 AM EST SUN MAR 5 2017

ANZ050>052-051700-
/O.EXT.KCAR.GL.W.0018.000000T0000Z-170305T1400Z/
/O.CON.KCAR.UP.W.0001.000000T0000Z-170305T1700Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
652 AM EST SUN MAR 5 2017

...GALE WARNING NOW IN EFFECT UNTIL 9 AM EST THIS MORNING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 5 FEET.

* FREEZING SPRAY...HEAVY FREEZING SPRAY WILL ACCUMULATE ON 
  VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
116 
WHUS71 KCAR 051355
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
855 AM EST SUN MAR 5 2017

ANZ050>052-051700-
/O.EXT.KCAR.GL.W.0018.000000T0000Z-170305T1700Z/
/O.CON.KCAR.UP.W.0001.000000T0000Z-170305T1700Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
855 AM EST SUN MAR 5 2017

...GALE WARNING NOW IN EFFECT UNTIL NOON EST TODAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 5 FEET.

* FREEZING SPRAY...HEAVY FREEZING SPRAY WILL ACCUMULATE ON 
  VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
670 
WHUS71 KCAR 051617
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1117 AM EST SUN MAR 5 2017

ANZ050>052-060030-
/O.CAN.KCAR.GL.W.0018.000000T0000Z-170305T1700Z/
/O.NEW.KCAR.SC.Y.0028.170305T1617Z-170306T0900Z/
/O.CAN.KCAR.UP.W.0001.000000T0000Z-170305T1700Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1117 AM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...GALE WARNING IS CANCELLED...
...HEAVY FREEZING SPRAY WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. THE HEAVY
FREEZING SPRAY WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS
BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Mar 3, 12:56 PM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Mar 3, 12:56 PM EST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1256 PM EST Fri Mar 3 2017

.SYNOPSIS...
An upper disturbance will move across the region today with
gusty northwest winds and colder temperatures. The cold and
breezy conditions will hang on through Sunday morning.

&&

.NEAR TERM /THROUGH TONIGHT/...
1245 pm update... Made minor changes to temps and dewpts to
reflect current conditions and trends, but overall, that aspect
of the forecast appears to be on track. Did up POPs a bit
overnight for the marine zones and Hancock County islands, as
multiple models now show an east-west oriented trough sliding
across that area between 00z and 06z tonight. Otherwise, expect
breezy conditions to continue, with bitterly cold wind chills
tonight.

Original discussion...
Pressure gradient rmns tight acrs CWA tonight and wl lkly not
relax until aft the near term pd. NW winds wl continue to gust
tda and tonight. Skies wl be mosunny this aftn bfr clouding up
tonight as compact s/wv rotates thru Quebec twd the state this
evng.

Cldr H9 temps expected to mv out of Canada tda with maxes settling
out 10-15 degrees blo normal. Coldest H9 temps wl mv in late
tonight allowing temps acrs the far north to drop blo zero even
with cldy skies and strong winds present.

Expect wind chills to drop blo -20F tonight thru Sat mrng for
areas north of a Dover-Danforth line. With NW winds staying
gusty drg the day on Sat hv contd wind chill advisory for nrn
Somerset and nw Aroostook county thru Sun morning as wind chills
may climb abv advisory criteria for only an hr or two on
Saturday and then drop right back down. Rmndr of zones wl lkly
see enuf of a break with expectation that advisory wl need to be
re-issued for Sat night.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The upper ridge will build into western Maine at the start of
the period bringing clear but cold conditions to the area. Day
time highs generally 10 degrees or less except for coastal
areas on Saturday. The upper ridge will continue to slowly build
across the area on Sunday and temperatures will modify with
highs generally in the low to mid teens except a bit warmer on
the coast.

Loaded a blend of the GFS/GEM/NAM/ECMWF to smooth out the minor
differences in the models. Loaded NAWAVE4 for seas in the
coastal waters. Loaded windgust by factor tool. For QPF used
RFC.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
High pressure will dominate the weather early in the period. A
warm front will move into western Maine Tuesday morning,
bringing another round a precipitation to the area.
Precipitation will start as snow across north and central Maine,
but will change to rain as temperatures rise into the 40s
across most of the state. The frontal system will slowly move
across the area with the cold front finally clearing the state
Wednesday afternoon and higher pressure will begin building in
from the southwest. The low associated with the front will be in
northern Quebec with trough extending south to northern Maine,
that will move east of the area Thursday afternoon. A low moving
through the upper Great Lakes region will move into southern
Quebec early Friday morning, then into western Maine Friday
morning, and will remain over the area through the end of the
period.

Loaded a blend to smooth out the differences in the models. Used
NAWAVE4 for seas in the coastal waters. Used windgust by factor
tool.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR expected next 24 hours. Gusty NW winds will pick
up this morning and continue into the evng hrs.

SHORT TERM: VFR conditions all sites Saturday through Monday
evening. A warm front will approach the area early Tuesday
morning reducing CIGS and VSBY to MVFR by morning then to IFR by
early afternoon. IFR conditions will remain through the end of
the period.

&&

.MARINE...
NEAR TERM: Have dropped gale warning to replace with SCA for all
waters through Sat morning. Later shifts will have to re-
evaluate potential for gales late tonight through the weekend.
Freezing spray will develop late tonight and likely continuing
into the day on Sunday.

SHORT TERM: A Gale Warning may be required from Saturday morning
through Sunday evening, an SCA may be required following the
Gale, into early Monday morning.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Wind Chill Advisory from 1 AM to 11 AM EST Saturday for MEZ002-
     004>006-010-031.
     Wind Chill Advisory from 1 AM Saturday to 9 AM EST Sunday for
     MEZ001-003.
MARINE...Small Craft Advisory until 7 AM EST Saturday for ANZ050>052.
     Freezing Spray Advisory from midnight tonight to 7 PM EST
     Saturday for ANZ050>052.

&&

Near Term...Farrar/Kredensor
Short Term...Norton
Long Term...Duda/Norton
Aviation...Farrar/Kredensor/Norton
Marine...Farrar/Kredensor/Norton
Hazardous weather outlook, Mar 3, 2:50 AM EST, 11 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
250 AM EST Fri Mar 3 2017

MEZ002-004>006-010-031-040800-
Northeast Aroostook-Northern Piscataquis-Northern Penobscot-
Southeast Aroostook-Central Piscataquis-Southern Piscataquis-
250 AM EST Fri Mar 3 2017

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST SATURDAY...

This Hazardous Weather Outlook is for East Central Maine...Far
Northern Maine...North Central Maine and Northern Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

MEZ001-003-040800-
Northwest Aroostook-Northern Somerset-
250 AM EST Fri Mar 3 2017

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 9 AM EST
SUNDAY...

This Hazardous Weather Outlook is for Far Northern Maine and West
Central Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

MEZ011-032-040800-
Central Penobscot-Northern Washington-
250 AM EST Fri Mar 3 2017

This Hazardous Weather Outlook is for East Central Maine and
Eastern Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

MEZ015>017-029-030-040800-
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-
250 AM EST Fri Mar 3 2017

This Hazardous Weather Outlook is for Coastal DownEast Maine and
Interior DownEast Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

ANZ050>052-040800-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
250 AM EST Fri Mar 3 2017

...FREEZING SPRAY ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM
EST SATURDAY...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Freezing Spray Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Freezing Spray Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:12 PM ESTSpecial Weather StatementCAR63 min
Mar 3, 3:05 AM ESTWind Chill AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset, Washington54 hr
Mar 3, 3:10 AM ESTSmall Craft AdvisoryCAR18 hr
Mar 3, 3:10 AM ESTHeavy Freezing Spray AdvisoryCAR36 hr

Nearby

Gale Warnings in Maine, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.